I am a 48 year old female in pretty good health. Last month I went home from work with what appeared as the flu. I felt achey and my stomach hurt. I had been feeling strange, kind of anxious for no reason. I went home to bed. I woke up around midnight with a horrible pain in my upper stomach. I had my galbladder out about 7 years ago but the pain i had was exactly the same pain, same area. It got so bad my husband took me to the emergency room. They ran blood tests and gave me a shot for the pain, which helped. The test came back with elevated SGOT and SGPT levels, they sent me home and told me to see my dr asap. I went the next day, he told me my levels in the hospital were 215 and 440, he took more blood tests and told me he was sure it was hepatitis. He sent the test out and in a week the test came back negative, but the levels went up alittle higher, 250 and 470. about a week later he took more tests and they also came back negative, but the levels had come down to 45 and 60. The dr doesn't know what happened. He told me to come back in a month to have another test. My family and friends are a little concerned as to why they would be so high. The dr said it could have been hepatitis, and that it was just to early to show up. I know hepatitis is contagious... Should I be concerned? I still don't feel "right" and I am very very tired still...I have never had any jaundice, which is strange. the only things that I have felt, is the initial attack and being very very tired. I have read about others having elevated enzymes but none as high as mine...I don't take medication, I do have a glass of wine most nights after work, but just one. Do you think I should be concerned? Thank You for your time.
Liver Function Testing (LFTs) is a blood test used to evaluate various functions of the liver, as metabolism, storage, filtration, and excertion. Certain conditions, medication or alcohol may affect the "function"of the liver and will be demonstrated as abnormalities in certain parameters measured with this test. Some common parameters included with LFTs include alkaline phosphatase(AP), Aspartate Aminotransferase (AST), Alanine Aminotransferase (ALT), and Gammaglutamyl Aminotransferase (GGT). Gallbladder disease commonly causes elevations in AP, however may cause elevations in other LFTs as well. Conditions commonly associated with abnormalities of LFTs include gallbladder disease, hepatitis, fatty liver, cirrhosis, infectious mononucleosis and alcoholism. Certain medications may cause liver inflammation, and therefore, while patients are on these medications the doctor will intermittently order LFTs to determine if these medications are adversely affecting the liver. Some of the medications which may cause inflammation of the liver include 1)cholesterol lowering agents 2) antibiotics or antifungal agents 3) anti-hypertensive medication 4)siezure medication 5) Acetominophen (Tylenol) 6) Anti-inflammatory agents (Motrin).
You are on no medication and I highly doubt that one glass of wine is going to lead to liver problems in and of itself. My two thoughts are this. 1) You need to have a blood test to see if you have any evidence of hepatitis.(a, B, or C) 2) If the blood test for hepatitis is negative, you need to consider the possibility of a "common bile duct stone". While stones in the gallbladder can cause inflammation, so too can stones in the main duct through which bile emptys from the liver. (the common bile duct). There is a test called an "ERCP" which is done by a gastroenterologist, which will help determine if there is the presence of a stone in the common bile duct.
If you are unhappy with the answers you are getting from your regular doctor, it may be time to ask for a referral to a gastroenterologist.
I think I would definitely go to a gastroenterologist, Sometimes people who have had their GB removed still have something called Sphicter of Oddi dysfunction, (SOD). It causes GB like pain and can cause a rise in liver enzymes. An ERCP can confirm this. If yo would like a little more info go to www.top5plus5.com Its a pancreatitis web site but it has information about SOD. I hope this helps.
I am suffering from Diabetes Mellities since 97. Before tha I was suffering from Hypertension since 92. I am on Lisinopril 10 mg since 92 till 2000. From 2001 Jan I am on 5 mg. I have been monitoring Cholestrol levels since long and my cholestrol was always on the higher side, even my SGPT was somewhere around 95. This has remained constant since last 5 years. Of late it has started going up and it has gone upto 125. On consultations with gasteroenterologist they told me it was a NASH syndrome and it has to be checked but there is no medication for it, what I have been told.
I want to know what does elevated levels of SGPT have an effect on our body and what should be done to bring down the elevated levels of SGPT. I do not drink alcohol maybe not more than 1 or 2 pegs/month. This is also not frequent. Kindly let me know what has to done in the above matter.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.